Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2012, 3:16 AM EDT for Saginaw County, Shiawassee County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:16 AM EDT (07:16 UTC)
- Expired
- Jul 5, 2012, 4:22 AM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saginaw County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 81 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:35 AM EDT | TSTM WND DMG | Corunna, MI | NUMEROUS TREES AND POWERLINES DOWNED ACROSS SHIAWASSEE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:04 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KDTX 050716
SVRDTX
MIC145-155-050830-
/O.NEW.KDTX.SV.W.0082.120705T0716Z-120705T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 430 AM EDT
* AT 314 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. LOUIS TO 8 MILES NORTHWEST OF ELSIE TO ST.
JOHNS...AND MOVING EAST AT 35 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MERRILL AND MARION SPRINGS AROUND 330 AM EDT.
CARLAND AROUND 335 AM EDT.
NELSON AND BRANT AROUND 340 AM EDT.
GARFIELD AND SHAFTSBURG AROUND 345 AM EDT.
ST. CHARLES AND PERRY AROUND 350 AM EDT.
MORRICE AROUND 355 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... PERRY...
OWOSSO... OAKLEY... NEW LOTHROP...
MORRICE... MERRILL... MARION SPRINGS...
LENNON... LAINGSBURG... HENDERSON...
DURAND... CORUNNA... CHESANING...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4348 8437 4348 8394 4279 8392 4277 8427
4277 8436 4347 8438
TIME...MOT...LOC 0715Z 289DEG 32KT 4337 8454 4317 8449
4302 8458
WIND...HAIL 60MPH 1.00IN
$$
MR4 follow-up statements
374
WWUS53 KDTX 050731
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 AM EDT THU JUL 5 2012
MIC145-155-050830-
/O.CON.KDTX.SV.W.0082.000000T0000Z-120705T0830Z/
SAGINAW MI-SHIAWASSEE MI-
331 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE AND
WESTERN SAGINAW COUNTIES UNTIL 430 AM EDT...
AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MERRILL TO
ELSIE TO 6 MILES EAST OF ST. JOHNS...MOVING EAST-SOUTHEAST AT 35 MPH.
IN ADDITION...NUMEROUS TREES WERE REPORTED DOWN IN THE ALMA AREA
WITH THIS LINE OF STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CARLAND AROUND 335 AM EDT.
NELSON AND BRANT AROUND 340 AM EDT.
GARFIELD AND SHAFTSBURG AROUND 345 AM EDT.
ST. CHARLES AND PERRY AROUND 350 AM EDT.
MORRICE AROUND 355 AM EDT.
VERNON AND NEW LOTHROP AROUND 400 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... PERRY...
OWOSSO... OAKLEY... NEW LOTHROP...
MORRICE... MERRILL... MARION SPRINGS...
LENNON... LAINGSBURG... HENDERSON...
DURAND... CORUNNA... CHESANING...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE ALMA
AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4348 8437 4348 8394 4279 8392 4277 8427
4277 8436 4347 8438
TIME...MOT...LOC 0730Z 289DEG 32KT 4333 8437 4313 8432
4298 8441
WIND...HAIL 60MPH 1.00IN
$$
MR536
WWUS53 KDTX 050752
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 AM EDT THU JUL 5 2012
MIC145-155-050830-
/O.CON.KDTX.SV.W.0082.000000T0000Z-120705T0830Z/
SAGINAW MI-SHIAWASSEE MI-
352 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE AND
SOUTHWESTERN SAGINAW COUNTIES UNTIL 430 AM EDT...
AT 351 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHESANING TO LENNON TO
BANCROFT...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BYRON AROUND 400 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... PERRY... OWOSSO...
OAKLEY... NEW LOTHROP... MORRICE...
MARION SPRINGS... LENNON... LAINGSBURG...
HENDERSON... DURAND... CORUNNA...
CHESANING... BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4340 8394 4279 8392 4277 8427 4277 8436
4329 8437
TIME...MOT...LOC 0752Z 302DEG 38KT 4322 8405 4302 8399
4287 8408
WIND...HAIL 60MPH 1.00IN
$$
MR197
WWUS53 KDTX 050803
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 AM EDT THU JUL 5 2012
MIC145-155-050830-
/O.CON.KDTX.SV.W.0082.000000T0000Z-120705T0830Z/
SAGINAW MI-SHIAWASSEE MI-
403 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE AND
SOUTH CENTRAL SAGINAW COUNTIES UNTIL 430 AM EDT...
AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO SWARTZ CREEK TO
BYRON...MOVING EAST AT 75 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SHIAWASSEE AND
SOUTH CENTRAL SAGINAW COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES
AND WIRES ARE DOWN IN SHIAWASSEE COUNTY. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4315 8427 4327 8394 4279 8392 4277 8427
4278 8429
TIME...MOT...LOC 0803Z 291DEG 66KT 4315 8382 4295 8377
4280 8386
WIND...HAIL 60MPH 1.00IN
$$
MR737
WWUS53 KDTX 050822
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 AM EDT THU JUL 5 2012
MIC145-155-050832-
/O.CAN.KDTX.SV.W.0082.000000T0000Z-120705T0830Z/
SAGINAW MI-SHIAWASSEE MI-
422 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHIAWASSEE AND SOUTH CENTRAL
SAGINAW COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. GUSTY WINDS AND HEAVY DOWNPOURS WILL PERSIST THROUGH
5 AM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4315 8427 4327 8394 4279 8392 4277 8427
4278 8429
TIME...MOT...LOC 0822Z 291DEG 66KT 4302 8337 4282 8333
4267 8342
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:31 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 5, 1:31 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
131 AM EDT THU JUL 5 2012
.AVIATION...
//DISCUSSION...
AS WITH THE PAST COUPLE OF DAYS...TIMING AND PROBABILITIES OF
THUNDERSTORM DEVELOPMENT REMAINS THE BIGGEST CHALLENGE FOR THE TAFS.
THE AREA OF THUNDERSTORMS NOW LOCATED OVER LAKE MICHIGAN AND NE
WISCONSIN WILL CONTINUE TO ADVANCE S-SE THIS MORNING. CURRENT TRENDS
SUGGEST THIS SYSTEM IS PROPAGATING MORE TO THE SOUTH...SUGGESTING
WESTERN LOWER MI STANDS THE BETTER CHANCES OF EARLY MORNING
CONVECTION. AT THIS STAGE...WILL INCLUDE A PERIOD OF THUNDERSTORMS
IN ONLY THE MBS TAF EARLY THIS MORNING AND MONITOR TRENDS BEFORE
ADDING THEM TO THE REMAINDER OF THE TAFS.
A LINGERING FRONTAL BOUNDARY OVER SRN MI AND INCREASING DAYTIME
INSTABILITY WILL AGAIN PROVIDE CHANCES OF STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE DEGREE OF RESIDUAL MORNING CLOUD COVER
AND CONVECTION FROM UPSTREAM ACTIVITY WILL ALSO PLAY A ROLE INTO
COVERAGE OF LATE DAY THUNDERSTORMS.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE ON TIMING OF THUNDERSTORMS TODAY.
&&
.PREV DISCUSSION...ISSUED 902 PM EDT WED JUL 4 2012
UPDATE...
WHILE THE LARGEST AREA OF CONVECTION WHICH IMPACTED PORTIONS OF
METRO DETROIT EARLIER HAVE WANED...THERE IS SOME ADDITIONAL
CONVECTION THAT HAS REDEVELOPED OVER EASTERN OAKLAND COUNTY OFF OF
THE OUTFLOW FROM THE EARLIER CONVECTION. THIS MAY BE ENOUGH TO KEEP
THE SEVERE THUNDERSTORM WATCH GOING THROUGH 10 PM FOR METRO
DETROIT. A MID LEVEL SHORT WAVE WHICH HELPED FOCUS THIS EVENINGS
CONVECTION LOOKS TO BE WORKING INTO METRO DETROIT NOW. MID LEVEL
SUBSIDENCE IN THE WAKE OF THIS FEATURE WILL PROVIDE A BREAK IN
CONVECTIVE POTENTIAL BY LATE EVENING AS IT CONTINUES TO SLIDE
ACROSS THE FORECAST AREA FROM NORTH TO SOUTH.
ATTENTION THEN TURNS TO THE CONVECTIVE COMPLEXES ACROSS THE UP AND
NORTHEAST MINNESOTA. THIS REGION OF CONVECTION IS ON THE NOSE OF
INCREASING INFLOW...WHICH IS FORECAST TO VEER DURING THE COURSE OF
THE NIGHT. BASED ON THE POSITION OF THE SUBTROPICAL RIDGE AND
DEGREE OF ELEVATED INSTABILITY AND STEEP MID LEVEL LAPSE RATES
ACROSS THE AREA...THE UPSTREAM CONVECTION SHOULD EXHIBIT FORWARD
PROPAGATION INTO LOWER MICHIGAN OVERNIGHT...POSSIBLY ARRIVING INTO
SE MI AFTER 09Z. CAN NOT RULE OUT THE POSSIBILITY OF STRONG TO
SEVERE STORMS WITH THIS SYSTEM AS WELL GIVEN THE STILL ABUNDANT
POTENTIAL INSTABILITY.
PREV DISCUSSION...ISSUED 401 PM EDT WED JUL 4 2012
SHORT TERM... THIS AFTERNOON THROUGH TONIGHT
THE EXCESSIVE HEAT WARNING WILL BE EXPANDED INTO THE TRI CITIES
BASED ON MID AFTERNOON HEAT INDEX EXCEEDING 105 WHICH IS EXPECTED TO
REMAIN THE CASE THROUGH THE AFTERNOON. THE REST OF THE WARNING AREA
WILL REMAIN INTACT DESPITE SURFACE DEWPOINT MIXING OUT SLIGHTLY,
ALLOWING HEAT INDEX TO FALL BELOW 105, BUT WITH MAX TEMPS TOPPING
OUT AROUND 100. IN ADDITION, MIN TEMPS ARE ONLY EXPECTED TO DROP
INTO THE MID 70S IN THE DETROIT METRO AREA WITH HEAT INDEX
REMAINING AT LEAST IN THE LOWER 80S FOR THE BULK OF THE NIGHT.
THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS
GREATEST ALONG AND SOUTH OF THE SURFACE TROUGH AXIS SETTLING THROUGH
SOUTHERN LOWER MICHIGAN. SATELLITE IMAGERY INDICATES HURON COUNTY
MAY BE THE ONLY AREA IN THE CLEAR WITH THE LINE ROUGHLY FROM SAGINAW
TO PORT HURON SETTING UP WITH THE BEST SURFACE CONVERGENCE AT PRESS
TIME. THE FORECAST WILL PROCEED UNDER THE ASSUMPTION THAT THE MID
LEVEL CAP WILL BE PRESENT OVER THE REST OF THE REGION BUT TOO WEAK
TO TRUST JUDGING BY THE 12Z DTX SOUNDING AND THROUGHOUT THE SUITE OF
MODEL FORECAST SOUNDINGS. EXPECT STORMS TO CONTINUE DEVELOPING ALONG
THE SURFACE TROUGH/LAKE BREEZE HYBRID WITH OUTFLOW THEN SUPPORTING
ADDITIONAL DEVELOPMENT TO THE SOUTH AND EAST TOWARD THE DETROIT AREA
BEFORE EXITING TO THE EAST AND/OR DISSIPATING BY MID EVENING WITH
THE LOSS OF SURFACE HEATING. HOURLY MESOANALYSIS AT 19Z INDICATED
MLCAPE AROUND 4000 J/KG WITH ABOUT 1500 J/KG OF DOWNDRAFT CAPE.
THESE ELEMENTS WITHIN THE WEAK WIND FIELD WILL MAKE PULSE/MULTICELL
SEVERE CONVECTION THE PRIMARY MODE WITH DAMAGING WIND THE MAIN
HAZARD ALONG WITH VERY HEAVY RAIN DUE TO SLOW STORM MOTION.
JUST WARM AND HUMID CONDITIONS FOR THE OVERNIGHT HOURS AS THE SURFACE
BOUNDARY BEGINS A NORTHWARD MOVE IN THE FASHION OF A WARM FRONT.
THIS WILL BRING THE CHANCE OF NOCTURNAL SHOWER AND STORM DEVELOPMENT
TOWARD SUNRISE AS THE MID LEVEL THETA-E RIDGE EXTENDS SOUTH AND
EASTWARD FROM THE LOW OVER THE UPPER MIDWEST. THE ONGOING MCS IN
THAT REGION WILL LIKELY REMAIN OVER THE NORTHERN GREAT LAKES WITH
NEW DEVELOPMENT POSSIBLE OVERHEAD OF SE MICHIGAN LATE IN THE NIGHT.
LONG TERM...THURSDAY THROUGH TUESDAY
A SHIFT IN THE LONGWAVE PATTERN THIS WEEKEND WILL BRING RELIEF FROM
THE EXCESSIVE HEAT AND HUMID CONDITIONS WE HAVE BEEN DEALING
WITH...BUT NOT BEFORE A COUPLE MORE DAYS OF MID/UPPER 90S FIRST.
THE MIDLEVEL TROUGH OVER THE CENTRAL PLAINS WILL CONTINUE BUILDING
OVER THE GREAT LAKES THROUGH THURSDAY AS AN APPROACHING SYSTEM
TRACKING ACROSS CANADA FORCES IT TO BECOME POSITIVELY TILTED. 500MB
HEIGHTS WILL EXCEED 591 DM DURING THIS TIME AND THOUGH THE CANADIAN
SYSTEM WILL FLATTEN THE RIDGE...HEIGHTS WILL HOLD ON FRIDAY UNTIL A
COLD FRONT DROPS ACROSS THE STATE ON SATURDAY. THE COLD FRONT WILL
BE STRONG ENOUGH TO FORCE THE WARM AIRMASS TO THE SOUTH AS THE
TROUGH SETTLES OVER EASTERN CANADA. A FEW REINFORCING SHOTS OF
ENERGY INTO THE TROUGH OVER THE WEEKEND WILL HELP FORCE THE RIDGE
AXIS BACK TO THE WEST OVER THE FOOTHILLS OF THE ROCKIES PLACING THE
GREAT LAKES INTO A REGION OF NW FLOW. 850 MB TEMPS WILL DROP FROM
THE CURRENT VALUES AROUND 22C DOWN INTO THE LOW TEENS BY SUNDAY
WHICH WILL BRING MAX TEMPS BACK DOWN TO AROUND 80F WHICH IS MUCH
CLOSER TO NORMAL FOR THIS TIME OF YEAR. DEWPOINTS WILL BE NOTICEABLY
LOWER BACK INTO THE 50S WHICH WILL MAKE IT FEEL MUCH NICER OUT AS
WELL. THIS PATTERN WILL HOLD THROUGH THE MID WEEK.
CONVECTION WILL CONTINUE TO POSE A THREAT INTO THE WEEKEND. MUCH
LIKE TODAY AND YESTERDAY...VERY HOT AND HUMID AIRMASS WILL RESIDE
OVER SE MI. A WEAK FRONTAL BOUNDARY CURRENTLY DRAPED OVER NORTHERN
MICHIGAN WILL DROP THROUGH THE AREA ON THURSDAY AFTERNOON WHICH WILL
PROVIDE A BIT OF FOCUS FOR POSSIBLE THUNDERSTORMS TO DEVELOP WITH
THE ENHANCED CONVERGENCE ALONG IT. WARM AIR AROUND 700-800MB WILL
PROVIDE A BIT OF A CAP FOR THE STORMS TO CONTEND WITH AGAIN BUT THE
WEAK FRONTAL CONVERGENCE...ANY LINGERING BOUNDARY/LAKE BREEZE OR
WEAK SHORTWAVE IMPULSE MIGHT BE ENOUGH TO PRODUCE STORMS. ATMOSPHERE
WILL REMAIN PRIMED WITH CAPE VALUES IMPRESSIVELY HIGH AT UPWARDS OF
3000 J/KG AND THE NAM CONTINUES TO ADVERTISE VERY STRONG LOW/MID
LEVEL LAPSE RATES OF 8-10C/KG. A STRONGER FRONT WILL DROP THROUGH
SATURDAY/SUNDAY WHICH WILL BRING ABOUT ONE MORE CHANCE AT PRECIP.
MODELS HAVE BEEN FAIRLY DRY WITH IT THUS FAR BUT DO SHOW A COUPLE
MID LEVEL WAVES POTENTIALLY TRACKING ALONG THE FRONT. WILL KEEP
CHANCE POPS GOING ACROSS THE FAR SOUTHERN COUNTIES FOR THE TIME
BEING.
EXCESSIVE HEAT WILL ALSO CONTINUE TO POSE A PROBLEM FOR SE MI
THROUGH THE END OF THE WEEK. BOTH THURSDAY AND FRIDAY SHOULD REACH
INTO THE MID 90S WITH POTENTIAL ON FRIDAY TO POSSIBLY REACH 100F FOR
MANY LOCATIONS. THE USUAL SUSPECTS MAY THROW A WRENCH INTO THE
FORECAST WITH POSSIBLE UPSTREAM CONVECTION SHEDDING CLOUDS AND/OR
RAIN OVER SE MI AFFECTING MAX TEMPS...BUT IN THE END THE AIRMASS HAS
BEEN VERY CONSISTENT AND WILL FORECAST ACCORDINGLY WITH REASONABLY
HIGH MAXES UNTIL WE SEE SOMETHING TO SAY OTHERWISE. THE EXCESSIVE
HEAT WATCH WILL CONTINUE THROUGH FRIDAY.
MARINE...
A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM THURSDAY.
EXCESSIVE HEAT WATCH...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 8 AM THURSDAY TO 9 PM FRIDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....SC
UPDATE.......SC
SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 4, 4:26 PM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT WED JUL 4 2012 MIZ047-048-053-060>063-068>070-075-076-082-083-052030- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MIZ049-054-055-052030- HURON-TUSCOLA-SANILAC- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 4, 9:17 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
917 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM MARINE TSTM WIND GROSSE POINTE FARMS 42.40N 82.89W
07/04/2012 E40 MPH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 4, 9:25 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 ESE WARREN 42.49N 83.01W
07/04/2012 M1.25 INCH MACOMB MI TRAINED SPOTTER
0601 PM HAIL 1 E WARREN 42.49N 83.01W
07/04/2012 M1.75 INCH MACOMB MI TRAINED SPOTTER
AT 11 MILE AND HOOVER
0604 PM HAIL 2 S WARREN 42.46N 83.03W
07/04/2012 M1.00 INCH MACOMB MI TRAINED SPOTTER
AT 9 MILE AND VAN DYKE
0607 PM HAIL WHITE LAKE 42.65N 83.50W
07/04/2012 M1.00 INCH OAKLAND MI TRAINED SPOTTER
0618 PM TSTM WND DMG 5 SSE TROY 42.50N 83.12W
07/04/2012 OAKLAND MI AMATEUR RADIO
TREES DOWN ACROSS 12 MILE ROAD
0626 PM TSTM WND DMG MADISON HEIGHTS 42.50N 83.10W
07/04/2012 OAKLAND MI TRAINED SPOTTER
2 TO 3 INCH DIAMETER TREE LIMBS DOWNED
0630 PM TSTM WND DMG 5 NW WEST BLOOMFIELD 42.62N 83.45W
07/04/2012 OAKLAND MI TRAINED SPOTTER
TREE DOWNED AND ON FIRE. ALSO, WIRES DOWN ACROSS ROAD
0634 PM HAIL 2 S ROYAL OAK 42.47N 83.15W
07/04/2012 E1.75 INCH OAKLAND MI TRAINED SPOTTER
0636 PM HAIL HUNTINGTON WOODS 42.48N 83.17W
07/04/2012 M1.00 INCH OAKLAND MI TRAINED SPOTTER
0637 PM HAIL 6 E SOUTHFIELD 42.47N 83.15W
07/04/2012 M1.00 INCH OAKLAND MI TRAINED SPOTTER
0640 PM HAIL 6 E SOUTHFIELD 42.48N 83.15W
07/04/2012 M1.50 INCH OAKLAND MI NWS EMPLOYEE
0640 PM HAIL 3 S ROYAL OAK 42.46N 83.14W
07/04/2012 M1.00 INCH OAKLAND MI TRAINED SPOTTER
0640 PM HAIL 5 E SOUTHFIELD 42.47N 83.16W
07/04/2012 M1.75 INCH OAKLAND MI TRAINED SPOTTER
0643 PM HAIL OAK PARK 42.46N 83.18W
07/04/2012 E1.75 INCH OAKLAND MI TRAINED SPOTTER
0645 PM HAIL HUNTINGTON WOODS 42.48N 83.17W
07/04/2012 M1.25 INCH OAKLAND MI TRAINED SPOTTER
0646 PM HAIL 6 ESE SOUTHFIELD 42.44N 83.16W
07/04/2012 M1.75 INCH WAYNE MI TRAINED SPOTTER
0650 PM HAIL FERNDALE 42.46N 83.13W
07/04/2012 M1.00 INCH OAKLAND MI TRAINED SPOTTER
LASTED FOR 10 MINUTES
0655 PM HAIL MADISON HEIGHTS 42.50N 83.10W
07/04/2012 E1.00 INCH OAKLAND MI PUBLIC
0704 PM FLOOD 5 SW WARREN 42.45N 83.11W
07/04/2012 OAKLAND MI TRAINED SPOTTER
6-8 INCHES OF WATER COVERING THE ROADS AT WANDA AND
WORDSWORTH
0705 PM HAIL 1 SE WEST BLOOMFIELD 42.56N 83.36W
07/04/2012 E1.00 INCH OAKLAND MI TRAINED SPOTTER
0710 PM HAIL 1 WSW GROSSE POINTE 42.38N 82.92W
07/04/2012 E1.00 INCH WAYNE MI TRAINED SPOTTER
0719 PM HAIL 1 E WARREN 42.49N 83.01W
07/04/2012 E1.00 INCH MACOMB MI TRAINED SPOTTER
0725 PM HAIL 5 W ST. CLAIR SHORES 42.50N 82.99W
07/04/2012 M1.75 INCH MACOMB MI TRAINED SPOTTER
0727 PM HAIL 3 SE WEST BLOOMFIELD 42.54N 83.34W
07/04/2012 E1.00 INCH OAKLAND MI TRAINED SPOTTER
0727 PM HAIL 6 NNW GROSSE POINTE 42.47N 82.94W
07/04/2012 E1.00 INCH MACOMB MI TRAINED SPOTTER
ALSO ESTIMATED 50 MPH WINDS
0735 PM MARINE TSTM WIND 2 NNE WYANDOTTE 42.24N 83.14W
07/04/2012 E50.00 MPH WAYNE MI TRAINED SPOTTER
0735 PM MARINE TSTM WIND GROSSE POINTE FARMS 42.40N 82.89W
07/04/2012 E40.00 MPH WAYNE MI TRAINED SPOTTER
0740 PM TSTM WND GST 1 NNW WYANDOTTE 42.22N 83.16W
07/04/2012 E60.00 MPH WAYNE MI TRAINED SPOTTER
8-10 INCH DIAMETER LIMBS DOWN ON KINGS HIGHWAY
0814 PM MARINE TSTM WIND 2 SSW GROSSE ILE 42.10N 83.16W
07/04/2012 M43.00 MPH WAYNE MI AWOS
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:54 AM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 10 hr |
| Jul 5, 3:43 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland, Saginaw, Tuscola | 66 min |
| Jul 5, 3:50 AM EDT | Severe Thunderstorm Warning | DTX | Livingston | 70 min |
| Jul 5, 4:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 65 min |
| Jul 5, 4:27 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| Jul 5, 4:35 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 70 min |
| Jul 5, 4:38 AM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 5, 4:54 AM EDT | Special Marine Warning | DTX | 73 min | |
| Jul 5, 5:29 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 24 min |
| Jul 5, 1:07 PM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 32 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.